MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 214710
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4)-incomplete.The lot number is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via phone that during a demonstration, it was observed that the versalok deployment gun device did not fire.According to the reporter, the color of the gun was gray and there were four total sutures.There was no case involved, therefore no patient involvement or delay.The sales rep could not provide a lot number for the device.The device is being returned for evaluation.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
Additional event information received on 11/14/2018.It was reported that the sales rep provided tracking number: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is currently unavailable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices were received and evaluated.The inserter shaft was not returned with the device.Visually, the device seems to be in used condition, could've been heavy used in the field.Discoloration and scratches marks were found proximal of the device's handle, near the locking switch.To test deployment functionality a test inserter shaft was loaded in the versalok gun.The locking mechanism functioned correctly and locked the inserter shaft in place.When the trigger was actuated the versalok gun functioned correctly, however it was noisy, but functioned as intended.The internal components of the device could be worn.The tensioning knob was functionally tested alone and clicks were heard, indicating the internal gear is functioning properly.A suture was loaded into the teeth of the tensioning knob and by rotating the knob clockwise the suture indeed tightened as intended.This was tested three times and all tests were successful.This complaint is not confirmed.No anomalies were discovered on the device that could contribute to the user¿s experience.Possible root cause could not be determined.Furthermore, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).The lot number is currently unavailable.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8103463
Report Number1221934-2018-55385
Device Sequence Number1191019
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/21/2018
11/21/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date11/28/2018
12/13/2018
Patient Sequence Number1